Equations in free partially commutative monoids

  • Christine Duboc
Contributed Papers
Part of the Lecture Notes in Computer Science book series (LNCS, volume 210)

Abstract

We characterize the solutions of all the equations in two unknowns in the free partially commutative monolds. We show that the solutions are basically cyclic. Afterwards, we define the transposition (t and t′ are transposed iff t=xy and t′=yx) and the conjugacy relations (t and t′ are conjugate iff tλ=λt′). We show that the conjugacy is the transitive closure of the transposition and that the set of conjugacy factors λ is a recognizable subset of the partially commutative monoid.

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. (1).
    I.J. AALBERSBERG and E. WELZL, Trace languages defined by regular string Languages, to appear.Google Scholar
  2. (2).
    P. CARTIER and D. FOATA, "Problèmes Combinatoires de commutation et réarrangements", Lecture Notes in Math. 85 (Springer Verlag, 1969)Google Scholar
  3. (3).
    R. CORI and Y. METIVIER, Recognizable subsets of some partially abelian monoids, Theoret. Comput. Sci. 35 (1985) 179–190.Google Scholar
  4. (4).
    R. CORI and D. PERRIN, Automates et commutations partielles, Rairo Informat. Theor. 19 (1985) 21–32.Google Scholar
  5. (5).
    C. DUBOC, Some properties of commutation in free partially commutative monoids, Inform. processing letters 20 (1985) 1–4.Google Scholar
  6. (6).
    M.P. FLE and G. ROUCAIROL, Maximal Serializability of iterated transactions, Theoret. Comput. Sci. 38 (1985) 1–16.Google Scholar
  7. (7).
    M. LOTHAIRE, "Combinatorics on words" (Addison Wesley, 1983).Google Scholar
  8. (8).
    A. MAZURKIEWICZ, Concurrent program schemes and their interpretations, DAIMI Rep., PB-78, Aarhus University (1977).Google Scholar
  9. (9).
    Y. METIVIER, Une condition suffisante de reconnaissabilité dans les monoïdes partiellement commutatifs, To appear.Google Scholar
  10. (10).
    D. PERRIN, Words over a partially commutative alphabet, Rapport LITP no 8459 (Paris, 1984).Google Scholar
  11. (11).
    J.E. PIN, "Variétés de Langages Formels," (Masson, Paris, 1984).Google Scholar
  12. (12).
    J. SAKAROVITCH, On regular trace languages, to appear.Google Scholar

Copyright information

© Springer-Verlag 1986

Authors and Affiliations

  • Christine Duboc
    • 1
  1. 1.Laboratoire d'informatiqueUniversité de RouenMont Saint AignanFrance

Personalised recommendations